Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 21, NWS Paducah, KY

February 17, 2008Wayne County, Missouri

NWS Paducah, KY issued this river flood warning at Feb 17, 2008, 2:46 PM CST for Wayne County, Missouri. It took effect at Feb 17, 2008, 8:15 PM CST. It was in force for 69 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2008, 2:46 PM CST (20:46 UTC)
In effect from
Feb 17, 2008, 8:15 PM CST
Expired
Feb 20, 2008, 4:54 PM CST
In force
69 hr
Issued by
NWS Paducah, KY
Flood severity
Minor

County Wayne County, MO

The radar

The Paducah radar (KPAH), 150 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Francis River at Patterson (PAZM7). The gauge peaked at 19.89 ft at Feb 18, 2008, 7:00 AM CST.

actionminormoderate1015202502/1702/1802/1902/2002/21
Action stage
10 ft
Minor stage
16 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07037500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KPAH 172046
FLWPAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
246 PM CST SUN FEB 17 2008

...THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  ST. FRANCIS RIVER NEAR PATTERSON AFFECTING WAYNE COUNTY

.HEAVY RAINFALL THAT FELL ACROSS AN ALREADY SATURATED RIVER BASIN
WILL ALLOW PATTERSON TO BRIEFLY GO ABOVE FLOOD STAGE OVERNIGHT.
IT SHOULD BE A BRIEF RISE AND IS EXPECTED TO FALL BELOW FLOOD STAGE
MONDAY AFTERNOON.

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

MOC223-190046-
/O.NEW.KPAH.FL.W.0021.080218T0215Z-080219T2125Z/
/PAZM7.1.ER.080218T0215Z.080218T1200Z.080218T2125Z.NO/
246 PM CST SUN FEB 17 2008

THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ST. FRANCIS RIVER NEAR PATTERSON.
* FROM THIS EVENING TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  2:30 PM SUNDAY THE STAGE WAS 15.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 17.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY 
  BOTTOMLAND AND SURROUNDING LOW LYING AREAS.

$$
2 follow-up statements
000 
WGUS83 KPAH 180309
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
909 PM CST SUN FEB 17 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  ST. FRANCIS RIVER NEAR PATTERSON AFFECTING WAYNE COUNTY 
 
.HEAVY RAINFALL WHICH FELL ACROSS PORTIONS OF SOUTHEAST MISSOURI OVER
THE WEEKEND...HAS CAUSED WATER LEVELS TO CONTINUE RISING ALONG
PORTIONS OF THE ST. FRANCIS RIVER...WITH MINOR FLOODING OCCURRING
NEAR PATTERSON. 

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

MOC223-190709-
/O.EXT.KPAH.FL.W.0021.000000T0000Z-080220T0309Z/
/PAZM7.1.ER.080217T2145Z.080218T1200Z.080219T0309Z.NO/
909 PM CST SUN FEB 17 2008

THE FLOOD WARNING CONTINUES FOR THE ST. FRANCIS RIVER NEAR PATTERSON.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:30 PM SUNDAY THE STAGE WAS 18.3 FEET. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* THE FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CREST NEAR 20.0 FEET BY 
  MONDAY MORNING...THEN FALL BELOW FLOOD STAGE LATE MONDAY EVENING.

$$
000 
WGUS83 KPAH 181609
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
1009 AM CST MON FEB 18 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  ST. FRANCIS RIVER NEAR PATTERSON AFFECTING WAYNE COUNTY 
 
SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

MOC223-192009-
/O.EXT.KPAH.FL.W.0021.000000T0000Z-080220T2254Z/
/PAZM7.1.ER.080217T2145Z.080218T1800Z.080219T2254Z.NO/
1009 AM CST MON FEB 18 2008

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE ST. FRANCIS RIVER NEAR PATTERSON.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:30 AM MONDAY THE STAGE WAS 19.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET. 


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Feb 17, 1:16 PM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Feb 17, 1:16 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
116 PM CST SUN FEB 17 2008

.DISCUSSION...
AN ACTIVE PATTERN REMAINS FORECAST WITH MULTIPLE WEATHER SYSTEMS
AFFECTING THE PAH FA OVER THE NEXT 7 DAYS. CURRENTLY LOW PRESSURE
IS LIFTING/DEEPENING ACROSS NRN IL AND WL BE MOVING NORTHEAST
ACROSS THE GREAT LAKES TONIGHT. STRONG WINDS CONTINUE TO TRANSLATE
TO THE GROUND IN ADVANCE OF INCOMING FRONT...WITH AVERAGE SPEEDS
20-35 MPH AND FQT GUSTS INTO 45-50 MPH RANGE...WHICH SHOULD
SUBSIDE BEGINNING EARLY THIS EVENING...AS LOW MOVES AWAY AND FRONT
MOVES THRU. WINDS WILL SHIFT TO THE WEST BEHIND FRONT AS THEY
DIMINISH BLO ADVISORY THRESHOLDS.

WRAP AROUND PCPN SEEN PRODUCING FLURRIES/RAIN JUST UPSTREAM CNTL
MO AND MAY IMPACT PTNS OF QUAD STATE TONIGHT...BUT ANTICIPATE LTL
MORE THAN A SPRINKLE OR FLURRY.

ON MONDAY MORE ENERGY WORKS ACROSS LOWER OH/MID MS VALLEY IN BASE
OF UPPER TROF...WHICH COULD TOUCH OFF SOME FLURRY OR LIGHT SNOW
SHOWER ACTIVITY. AFTER ITS PASSAGE EARLY TUE...ANOTHER SIMILAR
WAVE EMBEDDED IN THE PREDOMINANT NWLYS WL INDUCE POPS AGAIN ON
WED...FOLLOWED BY ANOTHER LULL IN THE PATTERN THU...AND AN
INCREASE IN ACTIVITY ONCE AGAIN HEADING INTO FRI-WEEKEND. THIS
LATTER MENTIONED SYSTEM IS THE MOST ROBUST OF ALL THE
AFOREMENTIONED AS A PLAINS STORM TAKES SHAPE AND EVEN HINTS AT A
CHANCE OF THUNDER FOR THE FORECAST FRI NIGHT. MUCH WILL DEPEND ON
THE ULTIMATE TRACK OF THE LOW WHICH FOR NOW WE LEAVE FAR ENOUGH
SOUTH SO AS TO KEEP THE THUNDER CHANCE LIKEWISE JUST TO OUR
SOUTH/EAST.

OVERALL GFS/ECMWF SOLUTION HAS BEEN COMPROMISE BLEND AND
PERSISTENCE STRATEGY AND ONE WELL ADHERE TO AGAIN TODAY. NO ONE
PARTICULAR MOS IS STANDING OUT SO WE BLENDED THEIR OUTPUT
W/ONGOING TEMPS AND COLLAB FORECAST.

&&

.AVIATION...
SOUTHWEST WINDS AT 20 TO 35 KTS WITH GUSTS AS HIGH AS 45 TO 50 KTS
CAN BE EXPECTED THROUGH THE AFTERNOON.  WINDS WILL GRADUALLY WEAKEN
TO 10 TO 20 KTS WITH GUSTS AROUND 25 KTS AND BECOME WEST DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS...FURTHER DECREASING TO 8 TO
15 KTS OVERNIGHT.  VFR SKY CONDITIONS WILL GRADUALLY GO TO MVFR FROM
WEST TO EAST THIS AFTERNOON. A FEW LIGHT SHOWERS ARE POSSIBLE DURING
THE AFTERNOON...WITH VSBYS OF 4SM OR GREATER.  INTO THE OVERNIGHT
HOURS SOME SPRINKLES OR FLURRIES ARE POSSIBLE...BUT RESTRICTIONS
TO VSBYS ARE UNLIKELY. MVFR CIGS MIGHT IMPROVE TO VFR AFTER 09Z
FROM WEST TO EAST.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR BALLARD-CALDWELL-
     CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
     GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
     MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.

MO...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR BOLLINGER-BUTLER-
     CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
     RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR ALEXANDER-EDWARDS-
     FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
     MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
     IL-WHITE-WILLIAMSON.

IN...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR GIBSON-PIKE-POSEY-
     SPENCER-VANDERBURGH-WARRICK.

&&
Hazardous weather outlook, Feb 17, 4:25 AM CST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
425 AM CST SUN FEB 17 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-171230-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
425 AM CST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL 7 PM CST ACROSS THE ENTIRE QUAD
STATE REGION. SOUTH TO SOUTHWEST WINDS AT 20 TO 35 MPH ARE
EXPECTED TODAY WITH GUSTS TO 45 MPH POSSIBLE. WINDS ARE EXPECTED
TO DIMINISH LATE THIS AFTERNOON AND THIS EVENING.

THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY THE EASTERN TWO THIRDS
OF THE QUAD STATE THIS MORNING...AND THE EASTERN THIRD THIS
AFTERNOON. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

ANY LINGERING RAIN MAY MIX WITH OR CHANGE OVER TO LIGHT SNOW
TONIGHT. NO ACCUMULATION IS EXPECTED.

MINOR TO MODERATE FLOODING WILL CONTINUE ON AREA RIVERS. REFER TO
THE FLOOD STATEMENTS AND WARNINGS FOR MORE DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A LITTLE LIGHT SNOW OR A MIX OF LIGHT SNOW AND LIGHT RAIN MAY
CONTINUE INTO MONDAY...MAINLY EAST OF THE MISSISSIPPI RIVER. NO
SNOW ACCUMULATION IS EXPECTED.

A PROLONGED PERIOD OF WET WEATHER IS FORECAST FROM NEXT THURSDAY
INTO THE WEEKEND. ALTHOUGH ANY WIDESPREAD OVERLAND FLOODING
POTENTIAL IS LOW AT THIS TIME...ISOLATED FLOODING OF LOW LYING
AREAS MAY NOT BE OUT OF THE QUESTION.

MINOR TO MODERATE FLOODING WILL CONTINUE ON AREA RIVERS THROUGH
EARLY NEXT WEEK. REFER TO THE FLOOD STATEMENTS AND WARNINGS FOR MORE
DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...
REPORTS OF ANY DOWNED LIMBS OR OTHER DAMAGE FROM THE GUSTY WINDS
TODAY WOULD BE APPRECIATED.

RST

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 8:31 PM CSTWind AdvisoryPAHBollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more22 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.